Alert archive / New York / Flash Flood Warnings in 1995
Flash Flood Warning 10, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 15, 1995, 7:51 PM EDT for Onondaga County, New York. It was in force for 69 min.
The area
The counties it named.
The facts
- Issued
- Aug 15, 1995, 7:51 PM EDT (23:51 UTC)
- Expired
- Aug 15, 1995, 9:00 PM EDT
- In force
- 69 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Onondaga County, NY
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 11.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 152351 FFWBGM NYC067-160100- BULLETIN - EBS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 751 PM EDT TUE AUG 15 1995 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN CENTRAL NEW YORK ...ONONDAGA COUNTY AT 748 PM DOPPLER RADAR SHOWED SEVERE STORMS FROM SYRACUSE EAST TO DEWITT AND MANLIUS. THESE STORMS ARE MOVING SLOWLY TO THE EAST. ADDITIONAL STORMS WILL BE MOVING INTO THE WESTERN PORTION OF ONONDAGA COUNTY NEAR SKANEATELES BY 815 PM. EACH OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND TORRENTIAL RAINFALL OF TWO INCHES PER HOUR. THIS RAINFALL COULD PRODUCE FLOODING. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNVTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 1:09 PM EDT, 6 hours 42 minutes earlier.
Area forecast discussion, Aug 15, 1:09 PM EDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 110 PM EDT TUE AUG 15 1995 LOOKS LIKE THE MOST INTERESTING PART OF THE FCST IS THE REMAINDER OF THIS AFTN AND EVNG. WEAK CDFNT WILL WASH OUT AS IT MOVES ACRS CNTRL NYS LTR TNGT AND WED MRNG. BUBBLE HIGH BEHIND THIS FRONT WILL BRING IN SOME RELATIVELY DRIER AIR FOR WED. THIS BEST ILLUSTRATED IN THE BNDRY LYR AND 850 MB THETA-E FIELDS...ALSO IN THE HUGE DROP IN FCST K/S. ALTHO SOME WEAK INSTABILITY MAY PERSIST NEAR THE NYS/PA BORDER AND NE PA (SPCLY ERLY ON WED)...LOW LVL WIND FIELDS ARE DIVERGENT WITH NO LOW LVL FOCUS FOR CONVECTION. WILL GO WITH PARTLY SUNNY AND A BIT LESS HUMID FOR NYS ZONES (XPCT M60 TD/S VS. THE M70/S WE ARE CURRENTLY "ENJOYING"). DON/T SEE MUCH OF A FALL OFF IN TD/S ACRS NE PA UNTIL LATE WED. XPCT TEMPS TO REMAIN IN THE WARM TO HOT RANGE (A90) MOST SECTIONS. COOLER ON THU AS NE LOW LVL FLOW BCMS BETTER ESTABLISHED AND UPR LVL TROF AMPLIFIES OFF THE NEWFOUNDLAND CST. IN THE SHORT TERM PREFRONTAL TROF ACRS CNTRL NYS WITH DECENT MSTR CONVERGENCE MAX. NUMEROUS CELLS FIRING MAINLY ACRS THE CNTRL SRN TIER. XPCT ACTIVITY TO CONTINUE WELL INTO THE EVENING HOURS AND WILL INDICATE SUCH IN ZONES. AGAIN MAIN THREAT WILL BE FOR HEAVY RAINS. ATTM NO ORGANIZATION TO DVLPNG CELLS SO FFA NOT NEEDED BUT SITUATION WILL OBVIOUSLY NEED TO BE MONITORED...ANY STRONG STORMS WILL BE ABLE TO DROP A HUGE AMT OF RAIN IN A SHORT PERIOD. WILL MENTION FOG FOR TNGT...AREAS WHICH DO GET RAIN COULD SOCK IN PRETTY GOOD. ZONES ASAP AS RADAR LOOKING "BUBBLY". HAVE A GOOD ONE. .BGM...NONE. BRADY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:15 PM EDT | Flash Flood Warning | BGM | Madison | 2 hr |
| Aug 15, 7:51 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 2 hr |
Nearby
Flash Flood Warnings in New York, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.